Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Burlington, VT

July 5, 20135 counties in Vermont

NWS Burlington, VT issued this flash flood warning at Jul 5, 2013, 2:17 PM EDT for 5 counties in Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2013, 2:17 PM EDT (18:17 UTC)
Expired
Jul 5, 2013, 6:15 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WGUS51 KBTV 051817
FFWBTV
VTC001-017-021-023-027-052215-
/O.NEW.KBTV.FF.W.0023.130705T1817Z-130705T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
217 PM EDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  WEST CENTRAL ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 615 PM EDT.

* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL
  BECOME INUNDATED WITH RUSHING WATER AND WILL BECOME IMPASSABLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  MIDDLEBURY...WHITING...BRAINTREE...WEST BROOKFIELD...BARNARD...
  BETHEL...BRANDON...BRIDPORT...BROOKFIELD...CHITTENDEN...CORNWALL...
  GRANVILLE...HANCOCK...LEICESTER...MIDDLEBURY...ORWELL...
  PITTSFIELD...RANDOLPH...RIPTON...ROCHESTER...ROXBURY...SALISBURY...
  SHOREHAM...SOUTH LINCOLN...STOCKBRIDGE AND SUDBURY.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4416 7260 4365 7263 4379 7333 4402 7333

$$

SLW
2 follow-up statements
163 
WGUS71 KBTV 052026
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT FRI JUL 5 2013

VTC001-017-021-023-027-052215-
/O.CON.KBTV.FF.W.0023.000000T0000Z-130705T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
426 PM EDT FRI JUL 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHEASTERN RUTLAND...SOUTHERN ADDISON...SOUTHWESTERN WASHINGTON...
WEST CENTRAL ORANGE AND NORTHWESTERN WINDSOR COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL OF 
1.5 TO 2.5 INCHES OF RANIFALL IN PORTIONS OF ADDISON COUNTY NEAR 
SALISBURY WITH AN INCH OR MORE IN THE WESTERN SLOPE COMMUNITIES OF 
HANCOCK...ROCHESTER AND PITTSFIELD.

SOME OF THESE RAINFALL TOTALS ARE CAPABLE OF PRODUCING FLASH 
FLOODING. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. 
CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD 
WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED 
SURFACES. CITY STREETS WILL BECOME INUNDATED WITH RUSHING WATER AND 
WILL BECOME IMPASSABLE.

ADDITONAL SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN EASTERN ESSEX 
COUNTY NEW YORK AND WILL LIKELY MOVE ACROSS THE WARNING AREA 
THROUGH 6 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL...
BRANDON...MIDDLEBURY AND RANDOLPH.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE... 
TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4416 7260 4365 7263 4379 7333 4402 7333

$$

SLW
956 
WGUS71 KBTV 052209
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
609 PM EDT FRI JUL 5 2013

VTC001-017-021-023-027-052218-
/O.CAN.KBTV.FF.W.0023.000000T0000Z-130705T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
609 PM EDT FRI JUL 5 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
RUTLAND...SOUTHERN ADDISON...SOUTHWESTERN WASHINGTON...WEST CENTRAL
ORANGE AND NORTHWESTERN WINDSOR COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4416 7260 4365 7263 4379 7333 4402 7333

$$

WGH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:17 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 5, 1:17 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
117 PM EDT FRI JUL 5 2013

.SYNOPSIS...
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE
NORTH COUNTRY WELL INTO NEXT WEEK...AS A STRONG RIDGE OF HIGH
PRESSURE REMAINS OFFSHORE...AND LOW PRESSURE SITS OVER THE
MIDWEST REGION. WARM AND HUMID CONDITIONS WILL CONTINUE TO
ACCOMPANY THE CHANCE FOR CONVECTION...WITH THE NEXT CHANCE FOR
DRY WEATHER AT THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 120 PM EDT FRIDAY...OVERALL FCST IN GOOD SHAPE THIS AFTN WITH
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. KBUF 12Z SOUNDING
SHOWED A PW VALUE OF 1.91...WHICH IS IN THE 99TH PERCENTILE FOR
EARLY JULY. IN ADDITION...HAVE NOTED INCREASED 700 TO 500MB WINDS
OF 30 TO 50 KNOTS THIS AFTN ACRS PARTS OF OUR CWA...WHICH IS
RESULTING IN 0 TO 6 KM SHEAR VALUES BTWN 30 AND 40 KNTS. EXPECT
THE STRONGER STORMS WL BE CAPABLE OF PRODUCING 1 TO 2 INCH PER
HOUR RAINFALL RATES...ALONG WITH THE POTENTIAL FOR A WET
MICRO-BURST...GIVEN THE ENHANCED MID LVL WINDS. NOT EXPECTING ANY
SEVERE HAIL...GIVEN THE FREEZING LEVEL IS AROUND 14KFT. WL CONT TO
MENTION HEAVY RAINFALL IN FCST WITH POTENTIAL FOR ISOLATED FLASH
FLOODING...VERY SIMILAR TO THE PREVIOUS COUPLE OF DAYS. TEMPS WL
WARM INTO THE MID 80S MOST LOCATIONS...WITH HUMID CONDITIONS
CONTINUING.

PREVIOUS DISCUSSION...FOR THE ENTIRE NORTH COUNTRY THRU
TONIGHT... THE THREAT FOR RW/TRW WILL PERSIST AGAIN. SYNOPTIC
SETUP REMAINS AS IT HAS BEEN FOR PAST SEVERAL DAYS WITH BLOCKING
RIDGE OFFSHORE AND BROAD TROUGH TO OUR WEST OVER THE GREAT LKS
REGION. BETWEEN THE TWO...WARM AND HUMID AIR CONTINUES TO STREAM
NORTHWARD INTO THE AREA. PWATS REMAIN HIGH IN THE 1.50-2.00"
RANGE. THE BOUNDARY THAT HAS SET UP ALONG THE MOISTURE FEED FROM
THE SOUTH HAS SHIFTED A BIT MORE WEST IN THE PAST 24 HRS. THIS
WILL ALLOW MOST OF THE CWA TO START OFF MSUNNY. EXPECTING
CONVECTION TO BEGIN TO DEVELOP ACROSS THE AREA...WITH THE FOCUS
OVER PORTIONS OF NORTHERN NY UNTIL THE AFTNOON HRS COME UPON US.
BY THEN EXPECTING ENOUGH INSTABILITY TO DEVELOP CWA-WIDE TO
TRIGGER SCT RW/TRW. HAVE CONTINUED MENTION OF LOCALLY HEAVY
RAINFALL WORDING WHERE THUNDER SETS UP. THIS IN TURN WILL INCR
CHANCES GREATLY FOR POTENTIAL FLOODING/FLASH FLOODING. RAINFALL
RATES IN SOME STORMS COULD APPROACH THE 1-3" CATEGORY AS WHAT
OCCURRED YESTERDAY. TEMPS OVERALL WILL BE AT OR JUST ABV
YESTERDAY/S NUMBERS FOR HIGHS AS MOST CWA IN GD AMT OF SUNSHINE.
SO GOING FOR MAINLY M/U80S WITH EVEN A SPOT 90F POSSIBLE. WITH
AIRMASS REMAINING MOIST GOING INTO TNGT...DEWPTS WILL STAY HIGH
SO LITTLE DROP IN OVERNGT LOWS FROM PREV FORECAST. LOOKING FOR
RANGE IN THE U60S TO L70S. FOG AGAIN IS ALSO MENTION THRU MID-
MORNING AND AGAIN AFT 00Z SAT.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY/...
AS OF 421 AM EDT FRIDAY...PERSISTENCE CONTINUES FOR MUCH OF THE
UPCOMING WEEKEND. RIDGE OFFSHORE DOES RETROGRADE A BIT WEST
DURING THE DAY SATURDAY. THIS WILL DIMINISH AREAL COVERAGE OF
PRECIP FOR THE DAY AS WK ZONAL FLOW SETS UP THRU THE DAY. STILL
KEEPING IN RW/TRW AND MENTION OF HEAVY RAINFALL. FOR SATURDAY
NIGHT INTO SUNDAY...A RETURN TO MORE OF A SSW FLOW IS EXPECTED
WITH THE APPROACH OF TROUGH FROM THE WEST. INITIALLY...POPS
CONTAINED TO THE WEST AS TROUGH APPROACHES...BUT PRECIP
OVERSPREADS MOST OF AREA AS DAY PROGRESSES. TEMPS AGAIN AT OR
JUST ABV NORMAL AS CWA DOES NOT LOSE WAA DESPITE ZONAL FLOW
TEMPORARILY. KEEPING HIGHS IN THE 80S WITH LOWS AGAIN IN THE 60S
TO NEAR 70F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 422 AM EDT FRIDAY...GOOD CONSISTENCY SHOWN BETWEEN THE 00Z
ECMWF AND 00Z GFS THIS PERIOD. DEEP-LAYER RIDGE/BERMUDA HIGH WILL
GRADUALLY BREAKDOWN EAST OF THE MID-ATLANTIC COAST BEGINNING
SUNDAY NIGHT. THIS OCCURS IN RESPONSE TO MID-TROPOSPHERIC TROUGH
SHIFTING SLOWLY EWD FROM ITS POSITION OVER THE MID-MISSISSIPPI
RIVER VALLEY AND ACROSS THE NERN CONUS DURING THE DAY MONDAY. IT
APPEARS THAT THIS SHORTWAVE TROUGH WILL INTERACT WITH VERY
MOIST/HUMID AIR MASS STILL EXPECTED TO BE IN PLACE ACROSS THE
NORTH COUNTRY DURING THE DAY MONDAY. THE 00Z GFS INDICATES PW
VALUES OF 1.7-1.9" ACROSS THE REGION AND DAYTIME HEATING WILL
YIELD MODERATE INSTABILITY VALUES OF 1000-1500 J/KG. LOWER
TROPOSPHERIC WIND FIELDS ARE RELATIVELY WEAK. OVERALL PATTERN ON
MONDAY LOOKS OMINOUS FOR POTENTIAL ADDITIONAL FLASH FLOODING WITH
GOOD WARM RAIN PROCESSES EXPECTED W/ HIGH FREEZING LEVELS AROUND
13 KFT. WILL NEED TO CLOSELY MONITOR EVOLUTION OF SHORTWAVE
TROUGH AS ATTENDANT AIR MASS WILL SUPPORT THUNDERSTORMS WITH
TORRENTIAL DOWNPOURS BASED ON CURRENT INDICATIONS. HIGHS ON
MONDAY ARE EXPECTED IN THE MID 80S PRIOR TO DEVELOPMENT OF
WIDESPREAD SHOWER/TSTM ACTIVITY DURING THE AFTN HOURS.

NEAR-ZONAL/WSWLY FLOW PATTERN DEVELOPS TUE-THU TIME FRAME WITH
POTENTIAL FOR SHOWERS AND TSTMS EACH AFTERNOON. AIR MASS REMAINS
QUITE WARM AND ANTICIPATE HIGH TEMPERATURES IN THE MID 80S AND
LOWS IN THE MID 60S. STRONGER DEEP-LAYER SHEAR AND POTENTIAL
CONVECTIVE STORM ORGANIZATION ON THURSDAY AS UPR TROUGH AND SFC
FRONT SWEEP EWD ACROSS THE NORTH COUNTRY. THURSDAY WOULD APPEAR
TO BE OUR BEST CHANCE FOR SOME SEVERE TSTM ACTIVITY ALONG/IN
ADVANCE OF THE COLD FRONT. POTENTIAL FOR DAMAGING WINDS AND HAIL
IF CURRENT MODEL PATTERN HOLDS. LOOKS LIKE COOLER AND DRIER
CONDITIONS MAY FINALLY ARRIVE ON FRIDAY WITH HIGHS TEMPS BACK
INTO THE MID-UPR 70S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...SCATTERED SHOWERS/STORMS WL DEVELOP THIS
AFTN ACRS OUR TAF SITES WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS
IN THE HEAVIER STORMS. EXPECT VIS BTWN 1-3SM AND CIGS BTWN 1500
AND 3000 KFT IN THE STRONGEST STORMS...WITH LOCALIZED AREAS OF
GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. TAF CHALLENGE TONIGHT
WL BE POTENTIAL FOR FOG/BR ASSOCIATED WITH SATURATED GROUNDS. WL
MENTION IFR BTWN 05-07Z AT SLK/MPV IN FOG/BR. ELSEWHERE...SOUTH TO
SOUTHWEST WINDS AT 4 TO 8 KNOTS MAY KEEP BL MIXED WELL ENOUGH TO
PREVENT FOG/BR DEVELOPMENT...ESPECIALLY AT BTV/MSS.
OTHERWISE...FOG WL DISSIPATE BY 12Z SATURDAY WITH SOME CONVECTIVE
CUMULUS CLOUDS DEVELOPING BY LATE SAT MORNING.

OUTLOOK 18Z SATURDAY THROUGH TUESDAY...DEEP-LAYER BERMUDA HIGH
REMAINS IN PLACE EAST OF THE MID-ATLANTIC STATES SATURDAY AND
SUNDAY WITH CONTINUED MOIST/HUMID AIR MASS IN PLACE ACROSS THE
NORTH COUNTRY. THIS WILL CONTINUE TO RESULT IN CHANCES FOR
SHOWERS/THUNDERSTORMS EACH AFTERNOON/EVENING BRINGING BRIEF
PERIODS OF HEAVY RAIN AND IFR CONDITIONS. RIDGE BEGINS TO
BREAKDOWN SUNDAY NIGHT INTO MONDAY...AND SHORTWAVE TROUGH BRINGS
WIDESPREAD SHOWERS AND TSTMS WITH HEAVY RAIN POSSIBLE FOR MONDAY
INTO MONDAY NIGHT. SATURATED GROUND CONDITIONS OWING TO CONTINUED
WET PATTERN WILL BRING PROSPECT FOR IFR CONDITIONS IN FOG EACH
MORNING...GENERALLY 06-12Z PERIOD.

&&

.HYDROLOGY...
AS OF 120 PM EDT FRIDAY...SMALLER RIVERS AND STREAMS ARE GRADUALLY
RECEDING THIS AFTN AFTER THE FLASH FLOODING THAT OCCURRED ACROSS
PORTIONS OF N-CENTRAL VT...NWRN VT...AND NERN NY YESTERDAY.

LITTLE OVERALL CHANGE IN THE WET PATTERN. CONTINUED THREAT FOR
SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS AS SEVERAL
SHORTWAVES CONTINUE TO PASS THROUGH THE NORTHEAST. TIMING OF
SHORTWAVE ENERGY IS AGAIN UNCERTAIN...BUT WARM MOIST AIR WILL
CONTINUE TO FILTER IN FROM THE SOUTH. SHOWERS AND THUNDERSTORMS
WILL GENERALLY DEVELOP IN THE LATE MORNING THROUGH THE EVENING
HOURS AS INSTABILITY WILL BE GREATEST WITH DAYTIME HEATING. WITH
ALREADY SATURATED SOILS OVER MOST OF THE AREA...AND PRECIPITABLE
WATER VALUES GRADUALLY DECREASING OVER THE WEEKEND BUT STILL
REMAINING OVER ONE INCH...INDIVIDUAL SHOWERS AND THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. CONFIDENCE IN TIMING
AND LOCATION EACH DAY TOO LOW FOR ANY FLOOD WATCHES AT THIS
TIME...BUT THREAT FOR ISOLATED AREAS OF FLOODING EXISTS EACH DAY.

&&

.EQUIPMENT...
AS OF 115 PM EDT FRIDAY...BOTH THE KCXX AND KTYX RADARS ARE OUT
OF SERVICE AT THIS TIME. OUR ELECTRONICS TECHNICIANS HAVE INFORMED
US THAT THE KCXX RADAR NEEDS A NEW PART. THIS PART HAS BEEN
ORDERED ...BUT IS NOT EXPECTED TO ARRIVE UNTIL SATURDAY MORNING AT
THE EARLIEST. THUS...EXPECT THE KCXX RADAR TO BE OUT OF SERVICE
UNTIL AT LEAST SATURDAY. THE KTYX RADAR IS DOWN UNTIL FURTHER
NOTICE. TECHS HAVE ORDERED PARTS...WHICH SHOULD ARRIVE ON MONDAY
AND THE RADAR SHOULD BE RETURNED TO SERVICE BY TUESDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...TABER
SHORT TERM...JN
LONG TERM...BANACOS
AVIATION...TABER
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jul 5, 3:42 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
342 AM EDT FRI JUL 5 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-060745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
342 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE
AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS POSSIBLE.
ANOTHER ROUND OF LOCALLY HEAVY RAIN IS POSSIBLE ON MONDAY AS LOW
PRESSURE APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 10:03 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1003 AM EDT FRI JUL 5 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-051800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1003 AM EDT FRI JUL 5 2013

...SCATTERED THUNDERSTORMS WITH LOCALIZED FLASH FLOODING POSSIBLE...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS THE NORTH COUNTRY. GIVEN THE SATURATED SOILS AND AVAILABLE
MOISTURE IN THE ATMOSPHERE LOCALIZED VERY HEAVY RAINFALL IN A
SHORT PERIOD OF TIME WILL BE POSSIBLE. THIS WILL HAVE THE
POTENTIAL TO CAUSE FLASH FLOODING...WITH ROAD AND CULVERT
WASHOUTS...ALONG WITH FLOODING OF URBAN POOR DRAINAGE AREAS...LIKE
DOWNTOWN BURLINGTON.

AREAS WHICH WERE IMPACTED BY FLOODING THE PAST SEVERAL DAYS WILL
BE ESPECIALLY VULNERABLE.

IN ADDITION...A FEW ISOLATED SEVERE STORMS WILL BE POSSIBLE...WITH
LOCALIZED DAMAGING WINDS AS THE PRIMARY THREAT.
Special weather statement, Jul 5, 1:44 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
144 PM EDT FRI JUL 5 2013

NYZ034-035-VTZ008>010-012-018-051915-
EASTERN ADDISON VT-EASTERN ESSEX NY-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WINDSOR VT-
144 PM EDT FRI JUL 5 2013

...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL
ADDISON... NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX...SOUTHWESTERN
WASHINGTON AND WESTERN ORANGE COUNTIES THIS AFTERNOON...

AT 136 PM EDT...SHOWERS AND A DEVELOPING THUNDERSTORM WAS LOCATED IN
SOUTHEAST ESSEX COUNTY NEW YORK NEAR CROWN POINT CENTER...MOVING
EAST AT 25 MPH.

THESE SHOWERS AND THUNDERSTORM ARE MOVING INTO THE GENERAL VICINITY
WHERE FLOODING OCCURRED WEDNESDAY NIGHT AND A HEAVIER RAIN SHOWER
MOVED THROUGH THIS MORNING. STAY VIGILANT WITH ANY HEAVY RAINFALL
AND SEEK HIGHER GORIND AT FIRST SIGNS OF FLOODING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BRIDPORT...SHOREHAM...CORNWALL...WEST CORNWALL...EAST MIDDLEBURY...
MIDDLEBURY...RIPTON...BRANBURY STATE PARK...BREAD LOAF...SOUTH
LINCOLN...GRANVILLE...ALPINE VILLAGE...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. NEVER
CROSS A FLOODED ROADWAY.

LAT...LON 4420 7248 4389 7243 4385 7350 4403 7353

SLW

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:34 PM EDTSpecial Weather StatementBTVWindsor56 min
Jul 4, 10:48 PM EDTRiver Flood WarningBTVChittenden15 hr
Jul 5, 1:44 PM EDTSpecial Weather StatementBTVAddison91 min
Jul 5, 3:05 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor55 min
Jul 5, 3:49 PM EDTSpecial Weather StatementBTVChittenden, Lamoille56 min
Jul 5, 4:18 PM EDTSpecial Weather StatementBTVWindsor57 min
Jul 5, 4:43 PM EDTSpecial Weather StatementBTVWashington62 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.